I am Type 2 and was started on Metaformin (the Endo wanted to start me on this in 2010 but with my other medical conditions decided against it as it would worsen my symptoms so we have been tying to control my blood sugars via diet - at that time, I had been suffering from reactive hypo's for years) but because of my adverse reactions so severe, affecting my bowels so badly, that the GP made a swift change of medication. It has helped a little but my blood sugar levels are still uncontrolled and on the high side, so now I am currently on two medications to control my blood sugar levels. I'm not sure what to do as don't know if they are actually doing the job because I am continually geting symptoms for high blood sugars, despite taking the medication exactly as told. One is Aglipton and the other is Glizergen (I may be misspelling them, sorry). I am also trying to follow the advice from the diabetic nurse on eating carbs (difficult with diet restrictions for other medical conditions). She requested that the GP refer me to the dietation but I am already waiting for my referal from last year to be sorted (they stopped the clinc so had to be referred to some other clinic with a very LONG waiting list!). Last week I was sent into A & E due to stomach pains and the GP requested further tests and an ultrasound of the abdomen as they thought might be gallbladder issues. Blood tests revealed that I was having a hype (didn't tell me what they were but I already knew that they were high as my 3 month tests results have shot up from 48 last year to 60 in January, 73 in May and because my vision was so severly affected, was drinking like a fish, so tired all the time plus the usual thrush symtoms, the nurse decided to add in the 3 month test - think she was glad in a way as provided vital info on the increase, which is now 77 at start of this month). I put it down to the steriods but as I am now on a maintenance dose of 5mg a day, the GP said it has no impact on the levels, as they are higher on the low dose compared to the higher dosages I have been on over the last two years. The A & E nurse told me that I was having a hyper episode (no actual information on the levels for me to compare with) and gave me something through a drip - no idea what. Once the drip had been going for a while, the nurse checked them and told me they were now 13.6, which she seemed happy with - so the mind boggles as to what they were before! Once the drip had finished, I was then allowed home but no advice given about the hyper. No paperwork had been received by the GP on the three occasions they saw me, so they couldn't answer my concerns. Two days later, I'm an inpatient, sent in for same reason, abdo pain. They took my reading before bed and it was 14.6. I had not eaten since lunchtime, so not sure if that was why. Then on waking the next morning where I only had fluids, it was 10.1. Before lunch, it was 10.3 sitll on clear fluids. As I had not eaten since the day before, I have no idea what the levels should have been at this point and the nurses couldn't tell me either. Once they had done the ultrasound, I was told could go home and yet still,, discharged with no diabetic advice etc on coping, maintaining and controlling high blood sugar levels.. I am well versed on treating a hypo's, as suffered for years with them - so much easier to deal with, yet I have no idea how to control my blood sugars when high. I know that I have to eat carbs but not what to do if they are continually high and symptoms getting worse. I really am concerned that too many visits to the GP might be seen as 'attention seeking' or hypochondria or I be seen as a nuisance. I currently feel like I am about to pitch a tent outside the hospital as seen so much of it in the last two weeks! Today, I had to fast from 7AM as I was having another ultrasound. I wasnt feeling too well, so I took my blood sugar level around 2pm. They were 17.6! Symptoms I am experiencing is being very thirsty, having extreme fatigue, I've had thrush both types for a couple of months now (medication side affect but could also be related to the high blood sugars), plus feeling a bit disorientated and difficult processing information. My vision keeps going really badly blurred and I feel nauseaous all the time but not sure if its the abdo pain causing the nausea or if its the medications I am taking for various conditions or related to my eye conditions.. Once I had my scan, I was allowed to eat, so had a pack of pummy bears crisps as they gluten free and a banana plus a can of cream soda - I thought that this would keep me going until I got home. I have no idea what I am supposed to do in term sof treating high blood sugars as not seen a dietician yet. Discussions with the diabetic nurse is diffiuclt as she has no information when dealing with allergies/intollerance dietary issues. Although I saw the GP regarding the blood sugars, she was rushed so was unable to spend time talking through my concerns. I am well versed on treating a hypo, as suffered for years with them - so much easier to deal with, despite the issues. Trying to deal with hypers when I have no information, is difficult - you may wonder why I have not got the necessary information - its becuase I am on a gluten free diet but I also have allergies and intolerance problems so I can't just pick up pre-prepared food from a supermarket (unless its absolutely necessary with nothing else available or follow the diets as with all my other restrictions, it is too difficult to work thorugh. For the last month, I have been eating (or tyring to eat) every couple of hours, hence diffiuclt to measure blood sugars as need to have a break. This has not helped. So thought try to eat smaller meals as used to do but add in snacks like the pommy bears or the fruit or toast and see if helps. All is hopeless as it seem sno matter what I do, the high blood sugars are still not getting down below 10 at the moment and I am worried about the implications this will have long term if not sorted soon. I am getting really worried. If I'm having hyper's regularly as it appears to be, then what can I do? How can I solve the food issues, when should I see a doctor or contact a hospital? Is it safe just to stay at home or should I be concerned and raise my concerns with the medical profession? To give you an idea on my fatigue, I have not woken up for hours, on some occaions, not got up till late afternoon. I am wondering if this is that my blood sugars were at the time so high that I couldn't wake up - does that make sense? Then obviously, because of lack of food, a viscious circle starts.. When I get up some days, I keep drifting off to sleep as so tired. As this is a regular occurance, I'm thinking it may well be that my blood sugars are so high and thus my body is reacting by staying asleep. Life can and is very difficult for me and I hate my body and my life. I'm so restricted and from what I've read on literature from the nurse, excersies is the means to the end...but what if as in my case, you are unable to do the excercises due to other conditions - what then? Sorry, life is a b**** to me at present. Anyone else with type 2 experiencing similar issues or am I just going MAD!!!!!